Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    HCG Side effects!
    avatar
    An_251704 posted:
    Went on HCG hormone therapy to lose weight, recived 3 hormone shots, with the last one I proceeded to have some mild cramping and bleeding,bright red,as in a period which at age 73 has not occurred in many years. I stopped the program! My question is this because of the hormone therapy because this doctor doing this program is trying to indicate other causes and wants to do a pelvic ultra sound. I was perfectly fine and had just seen my regular doctor month before so if it is the cause will the hormone eventually leave my body without further injections?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_251704,
    I do think it is most likely that the HCG produced the bleeding (which is why I do not recommend this program to anyone-I've heard of way too many episodes of bleeding) but I do think a pelvic ultrasound would be a good idea-it is fairly straight forward, and all you need to see is a nice thin lining of the uterus for reassurance-and if it is enlarged, then you will need it evaluated.
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website